Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, I started on Reti a last week and now I am panicking a bit so I am hoping for some help. I am following the instructions staying out of the sun, using an SPF when I go out even though it isn't even sunny right now, I'm moisturizing my face, but my face looks worse than it did before the Retin a. It's not just in my head, even my husband agrees. So is it possible that Retin a is making my under eye wrinkles even worse? Should I quit using it? Is it that some people simply aren't cut out for this product? Thanks for your help.

Loading...

Hi,

The only thing I can think of is that it takes the skin a while to adjust to Retin-A; many users report increased acne, for example. The skin of the eyelids is also much more prone to irritation than the skin on other parts of the face. As such, I would advise you to return to the doctor who prescribed you Retin-A before making any further decisions, and in the meantime to cease applying Retin-A either completely, or at least to stop applying it to the area under your eyes. I have used a product called Renova, which is a weaker version that also moisturizers. It sounds like something like that could be more suitable for your sensitive skin.

Hope you find a solution!
Reply

Loading...

In short — no. It is not possible that Retin-A makes your under-eye wrinkles any worse. Retin-A promotes the production of collagen, which makes wrinkles better and not worse. BUT because Retin-A does exfoliate your skin a bit as well, it is possible that what you are seeing is the appearance of wrinkles caused by dead skin cells lifting off, making your face more rigid and therefore making you look like you are more wrinkled than before. If you continue using Retin-A, this old skin will come off and the effect of looking more wrinkled will be gone in no time.
Reply

Loading...

Retin A doesn't lead to permanent wrinkle formation. However, when you first start using it, your skin does change a lot. First, Retin A makes the skin produce collagen, which rounds your skin out and may lead to swelling in the first few weeks of use. Also, because Retin A exfoliates the skin, it will make the old layer of skin come off. Lots of users have weird-looking skin in the first first weeks, but this will get better. Really. Don't worry about permanent wrinkle formation from Retin A. Yes, keep moisturizing your face and keen out of the sun. A few weeks longer, and you will be really happy with the result.
Reply

Loading...

That happened to me as well. I was utterly convinced that I had made one hell of a skincare mistake by using Retin-A on my skin. I looked terrible, and I am not exaggerating. Everyone asked me if I was ill. I stuck with it, and it was I think the third week of using Retin-A that I started seeing a true improvement. I have now been using it for, what, around a year? And the wrinkles are gone. Not just those from the first weeks of use, but those I had before also. Beginners troubles, which users should be aware of but not worry about because it is temporary.
Reply

Loading...

Hi!

I'm yet another "victim" of this phenomenon! I was prescribed Retin A in order to deal with crow's feet, and when I noticed an increase in wrinkles in the period immediately after starting the cream, I even went on the internet to complain and to urge people to stay far, far away from Retin A! Two years later, and I recognize I was very wrong! It turns out I had blepharitis, an inflammation of the lower eyelids! With eye drops, everything got better and I am now happy to be using Retin A! Sometimes, the doctors do know better than we do!!!
Reply

Loading...

Hi,

I'm only 23 and started using Retin-a for acne. I only used the low strength of 0.5% for a total of three months and followed instructions. Within weeks my skin looked like a nightmare. I had no wrinkles before. I got them. OK, I did read that it's only temporary blabla so I stuck with it. But no. As I kept using it I got a nasty rash around my hairline and was then advised to stop it. It's now been a month since I stopped it and I think my skin is finally recovering. So yes, it can happen and Retin-a just causes bad reactions to some people. Retin-a is not the miracle solution most people think it is, or at least not for everyone.
Reply

Loading...

Well, this has been an interesting discussion. I have normal skin, I think, that is a little oily around the T-zone occasionally, especially in summer, and the occasional pimples around the time of my period. I do have beginning crow's feet and some other wrinkles, and I have thought about Retin-A as something that could help me because, well, everyone seems to think it is the magic in skincare. I guess there is a reason this is a prescription only product, and I have to say I really don't feel like going to my doctor when there is really nothing much wrong with my skin. Anyway, if there is anything I learned from reading this thread it is that Retin-A also has side effects and perhaps causes exactly what you were using it for in the first place. I now know I don't want it.
Reply

Loading...

Hi there, I was wondering what strength of Retin-A you started off with and how often? I've started with full strength, 0.1% and use it every other night. My skin is coping fine, but I am getting lots of wrinkles around my eyes. I"m hoping I haven't started too high. But my skin is responding well with it elsewhere. I don't want to start slow, and be at it for two years working my way up before I see any benefits. I thought, let's just get the show on the road. I've used Retinoids for years, and I have good strong skin, so thought I could handle it. Just wondered if you have any thoughts as an experienced user?
Reply

Loading...

Yes, it can.

Tretinoin especially is awful... It has ruined many peoples skin.

Always google eg. "XXXXX ruined my face/skin" before putting any stuff on your face. And evaluate after that weather the product is good to use or not. Unfortunately many times people want to only believe the good reviews and end up reading only the good stuff what some product or treatment does. It's good to read the not high graded ones too because they can save you from harm...

 

Reply

Loading...

I'm a mom, have a job, and recently lost some weight, which is apparently the perfect recipe for an under eye disaster. I read alot of great reviews about the Made from Earth Vitamin Firming Serum and I was convinced to give it a try--and I'm so glad I did! I have been using it for just 1 week and I'm already really happy with the results. The wrinkles under my eye have lessened a lot and my upper eyelid looks so much tighter and less droopy, which was an unexpected bonus.
Reply

Loading...

This is great advice. I have been using some ointment for wrinkles for about 3 months, and have noticed some dryness under my eyes. I think it takes your skin a little bit of time to get used to it, but I would say it is definitely not making your under eyes worse. Just continue to be safe in the sun (wear plenty of SPF), apply ointment at night, and make sure you are getting appropriate rest. Also don't forget that drinking water is immensely helpful for keeping skin looking youthful and glowy! :)

Reply

Loading...

Yes it is possible I had no wrinkles under my eyes and tell I used to much Retin-A my face looks like a disaster and I am really upset I don’t not know what to do I have deep wrinkles I did not have before this i Made the mistake of putting this under my eyes
Reply

Loading...

Sad to say but yes once I put Retan a under my eyes it was the worst experience of my life and left me with wrinkles and I did not have these wrinkles I am not lying
Reply

Loading...

It makes under eyes look FAR worse than when you started, BUT if you stick with it, will diminish the lines as your skin adjusts. You just have to hang on looking bad for a while, and then you will look years younger.
Reply

Loading...